Doctor insights on:
Cough Syrup Side Effects
Codeine cough syrup: If i understand your question correctly, you are consuming Codeine cough syrup for the last 8 years? It sounds like you might have not been using this for a cough, but perhaps for some other reason. Used chronically, Codeine can be addictive and also cause constipation, lightheadeness, drowsiness, nausea, sweating, etc. http://tinyurl.com/khflmgd. ...Read moreSee 2 more doctor answers
The cough reflex is a protective mechanism that uses muscles in your throat and chest to expel mucous and saliva that may contain pathogens that would otherwise possibly be inhaled via aerosol or to expel pathogens infecting the throat and respiratory system. Cough benefits the host by reducing load and benefits the pathogen which may then spread via aerosol. ...Read more
Minimal: Most over the counter cough medications (known as anti tussives) are typically very safe. Dextromethoraphan is a good cough suppressant and there are many "branded" versions out there. The most common side effects include dizziness and drowsiness; most people have no side effects. ...Read more
Nausea, drowsiness: Hycodan (hydrocodone) contains a narcotic that when ingested could give a "high", but it could also make people feel sick, nauseated, faint, groggy, have shallow breathing, get constipated. Used over a long period of time, people get dependent, meaning they get withdrawal symptoms when stopping. It's a medicine to be used with caution. ...Read more
What are the side effects of mixing cough medicine and alcohol? especially if you use cough medicine to get high then drink to get drunk?
Misuse: Wow - this is a loaded one. Firstly - do not mess around with medication or chemicals to get a high - this is sick. Secondly - drinking to get drunk is a disease of addiction. Both practices are bad and means that treatment is needed. Never mix cough medicine with alcohol and never take one to get high and the other to get drunk. ...Read moreSee 1 more doctor answer
I have cold been coughing and sneezing when i cough i feel serious pain on my sides and chest. i have bought cough syrup don't know what to do.
See doctor: It is likely that you have chest pains from all the coughing - this can be helped by ibuprofen or aleve (naproxen). It is possible that you have bronchitis or pneumonia, especially if you have fever, shortness of breath or sputum production. If that's the case the you should see your doctor or go to an urgent care for evaluation. ...Read moreSee 1 more doctor answer
I m 41yrs, suffering from dry cough with extreme pain on left side ribs or don't know where. Taking pain killer sos &cough syrup.
See PCP or Dr. soon: If your dry could and painful ribs aren't resolved with cough syrup, it's time to see your pcp to find out what is going on. Your sore ribs are probably from coughing so much, but you need to see whether it's an upper respiratory infection, or something more severe needing a chest xray. Your pcp can examine you more closely to determine the cause, and help with the pain. ...Read more
Head/ear/eye/tooth pain one side. Face feels hot and numb. Lot of dizziness some nausea. Can smell cough syrup, no one else does. Hurts to blow nose??
I have taken tonight 2 teaspoon of benadryl cough syrup after 5 hours of consumption of one full bottle of beer. Will this have any major effects on m?
Maybe: Some cough syrups contain Codeine which is a type of narcotic. These are by prescription only and should be used only under the direction of your physician for short periods of time due to the risk of dependenc. The over the counter cough syrups will not result in mood changes--up or down. ...Read more
Flavorings: Good question! some medications can taste awful. Many pharmacies have flavorings that they can add to liquid medication to disguise the taste. Another option is to chew cinnamon gum after taking the medication. ...Read more
Cough syrup overmed: Cough syrup overdose symptoms depend on the type of drug that is in the cough syrup. Codeine can cause respiratory depression in high doses. Guaifenesin will cause stomach aches and headaches in higher doses. Pseudoephedrine can cause increased blood pressure in normal doses and even more so in higher doses. Hope this helps. Try to stay in the recommended doses or the prescribed doses. ...Read more
- Talk to a doctor live online for free
- Side effects of cough syrup
- Side effects of dextromethorphan cough syrup
- What are the side effects of cough syrup?
- Ask a doctor a question free online
- Cough syrup abuse side effects
- Tussin cough syrup side effects
- Side effects robitussin cough syrup
- Side effects of hydrocodone cough syrup
- Talk to a pharmacologist online for free